Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The development of square functions in the work of A. Zygmund


Author: E. M. Stein
Journal: Bull. Amer. Math. Soc. 7 (1982), 359-376
MSC (1980): Primary 42B25, 42A99; Secondary 30D55, 60G46
DOI: https://doi.org/10.1090/S0273-0979-1982-15040-6
MathSciNet review: 663787
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Hans Rademacher, Einige Sätze über Reihen von allgemeinen Orthogonalfunktionen, Math. Ann. 87 (1922), no. 1-2, 112–138 (German). MR 1512104, https://doi.org/10.1007/BF01458040
  • [1923] A. S. Besicovitch, Sur la nature des fonctions à carré sommable et des ensembles mesurables, Fund. Math. 4, 172-195.
  • [1923] A. N. Kolmogorov, Une série de Fourier-Lebesgue divergente presque-partout, Fund. Math. 4, 324-328.
  • [1923] D. Menshov, Sur les séries de functions orthogonales. I, Fund. Math. 4, 82-105; II, 8 (1926), 56-108; III, 10 (1927), 375-420.
  • Stefan Kaczmarz, Über die Konvergenz der Reihen von Orthogonalfunktionen, Math. Z. 23 (1925), no. 1, 263–270 (German). MR 1544743, https://doi.org/10.1007/BF01506233
  • [1925] A. N. Kolmogorov, Sur les fonctions harmoniques conjuguées et les séries de Fourier, Fund. Math. 7, 23-28.
  • [1926] A. S. Besicovitch, On a general metric property of summable functions, J. London Math. Soc. 1, 120-128.
  • [1926] A. N. Kolmogorov, Une série de Fourier-Lebesgue divergente partout, Comptes Rend. Acad. Sci. 178, 303-305.
  • [1926] A. N. Kolmogorov and G. Seliverstov, Sur la convergence des séries de Fourier, Rend. Acc. Linca. 3, 307-310.
  • [1926] A. Plessner, Über die Konvergenz von trigonometrischen Reihen, J. F. Math. 155, 15-25.
  • A. Zygmund, Une remarque sur un théorème de M. Kaczmarz, Math. Z. 25 (1926), no. 1, 297–298 (French). MR 1544811, https://doi.org/10.1007/BF01283839
  • Marcel Riesz, Sur les fonctions conjuguées, Math. Z. 27 (1928), no. 1, 218–244 (French). MR 1544909, https://doi.org/10.1007/BF01171098
  • [1930] N. Lusin, Sur une propriété des fonctions à carré sommable, Bull. Calcutta Math. Soc. 20, 139-154.
  • [1931] J. E. Littlewood and R. E. A. C. Paley, Theorems on Fourier series and power series. I, J. London Math. Soc. 6, 230-233; II, Proc. London Math. Soc. 42 (1936), 52-89; III, 43 (1937), 105-126.
  • [1932] R. E. A. C. Paley, A remarkable system of orthogonal functions. I, Proc. London Math. Soc. 34, 241-264; II, 265-279.
  • [1938] J. Marcinkiewicz, Sur quelques intégrales du type de Dini, Ann. Soc. Math. Polon. 17, 42-50.
  • J. Marcinkiewicz and A. Zygmund, A theorem of Lusin. Part I, Duke Math. J. 4 (1938), no. 3, 473–485. MR 1546069, https://doi.org/10.1215/S0012-7094-38-00440-5
  • [1938] A. Zygmund, On the convergence and summability of power series on the circle of convergence. I, Fund. Math. 30, 170-196.
  • [1939] J. Marcinkiewicz, Sur les multiplicateurs des séries de Fourier, Studia Math. 8, 78-91.
  • [1943] D. C. Spencer, A function theoretic identity, Amer. J. Math. 65, 147-160. MR 7437
  • [1944] A. Zygmund, On certain integrals, Trans. Amer. Math. Soc. 55, 170-204. MR 9966
  • [1945] A. Zygmund, Proof of a theorem of Littlewood and Paley, Bull. Amer. Math. Soc. 51, 439-446. MR 12306
  • [1950] A. P. Calderón, On the behavior of harmonic functions on the boundary, Trans. Amer. Math. Soc. 68, 47-54; also On a theorem of Marcinkiewicz and Zygmund, ibid., 55-61. MR 32863
  • [1952] A. P. Calderón and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88, 85-139. MR 52553
  • [1956] S. G. Mihlin, On multipliers of Fourier integrals, Dokl. Akad. Nauk. SSSR 109, 701-703. MR 80799
  • [1956] G. Sunouchi, Theorems on power series of the class H, Tôhoku Math. J. 8, 125-146. MR 84607
  • [1956] A. Zygmund, On the Littlewood-Paley function g*, Proc. Nat. Acad. Sci. U.S.A. 42, 208-212. MR 77700
  • [1958] E. M. Stein, On the functions of Littlewood-Paley, Lusin and Marcinkiewicz, Trans. Amer. Math. Soc. 88, 430-466. MR 112932
  • [1959] M. Weiss and A. Zygmund, A note on smooth functions, Indag. Math. 62, 52-58. MR 107122
  • [1959] A. Zygmund, Trigonometric series (2nd ed.), 2 vols., Cambridge, England.
  • [1960] E. M. Stein and G. Weiss, On the theory of harmonic functions of several variables. I. The theory of H, Acta Math. 103, 25-62. MR 121579
  • [1961] A. P. Calderón and A. Zygmund, Local properties of solutions of elliptic partial differential equations, Studia Math. 20, 171-225. MR 136849
  • [1961] E. M. Stein, On the theory of harmonic functions of several variables. II, Acta Math. 106, 137-174. MR 173019
  • [1962] A. Benedek, A. P. Calderón, and R. Panzone, Convolution operators on Banach space-valued functions, Proc. Nat. Acad. Sci. U.S.A. 48, 356-365. MR 133653
  • [1964] E. M. Stein and A. Zygmund, On the differentiability of functions, Studia Math. 23, 247-283. MR 158955
  • [1965] A. P. Calderón, Commutators of singular integral operators, Proc. Nat. Acad. Sci. U.S.A. 53, 1092-1099. MR 177312
  • [1966] D. L. Burkholder, Martingale transforms, Ann. Math. Statist. 37, 1494-1504. MR 208647
  • [1966] L. Carleson, On the convergence and growth of partial sums of Fourier series, Acta Math. 116, 135-157. MR 199631
  • [1966] E. M. Stein, Classes H, C. R. Acad. Sci. Paris Sér. A 263, 716-719; 780-781; and 264 (1967), 107-108.
  • [1970] D. L. Burkholder and R. F. Gundy, Extrapolation and interpolation of quasi-linear operators on martingales, Acta Math. 124, 249-304. MR 440695
  • [1970] E. M. Stein, Topics in harmonic analysis related to the Littlewood-Paley theory, Ann. Math. Studies, 63, Princeton Univ. Press, Princeton, N. J.; also Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J. MR 252961
  • [1971] D. L. Burkholder, R. F. Gundy, and M. L. Silverstein, A maximal function characterization of the class H, Trans. Amer. Math. Soc. 157, 137-153. MR 274767
  • [1972] C. Fefferman and E. M. Stein, H, Acta Math. 129, 137-193. MR 447953
  • [1976] E. M. Stein, Maximal functions: spherical averages, Proc. Nat. Acad. Sci. U.S.A. 73, 2174-2175. MR 420116
  • [1977] A. Cordoba and R. Fefferman, On differentiation of integrals, Proc. Nat. Acad. Sci. U.S.A. 74, 2211-2213. MR 476977
  • [1977] B. E. Dahlberg, Estimates of harmonic measure, Arch. Rational Mech. Anal. 65, 275-288. MR 466593
  • [1977] M. P. Malliavin and P. Malliavin, Intégrales de Lusin-Calderón pour les fonctions biharmoniques, Bull. Sci. Math. (2) 701, 357-384. MR 473204
  • [1977] J. O. Stromberg, Weak estimates for maximal functions with rectangles in certain directions, Ark. Mat. 15, 229-240. MR 487260
  • Elias M. Stein and Stephen Wainger, Problems in harmonic analysis related to curvature, Bull. Amer. Math. Soc. 84 (1978), no. 6, 1239–1295. MR 508453, https://doi.org/10.1090/S0002-9904-1978-14554-6
  • [1978] A. Nagel, E. M. Stein, and S. Wainger, Differentiation in lacunary directions, Proc. Nat. Acad. Sci. U.S.A. 75, 1060-1062. MR 466470
  • Jean Brossard, Comportement des fonctions biharmoniques là où l’intégrale d’aire est finie, Bull. Sci. Math. (2) 103 (1979), no. 1, 77–95 (French, with English summary). MR 528163
  • R. F. Gundy and E. M. Stein, 𝐻^{𝑝} theory for the poly-disc, Proc. Nat. Acad. Sci. U.S.A. 76 (1979), no. 3, 1026–1029. MR 524328
  • [1982] R. R. Coifman, A. McIntosh, and Y. Meyer, L'Intégrale de Cauchy definit un operateur borné sur L, Ann. of Math. (2) (to appear).

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 42B25, 42A99, 30D55, 60G46

Retrieve articles in all journals with MSC (1980): 42B25, 42A99, 30D55, 60G46


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1982-15040-6

American Mathematical Society